It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[QUOTE=neveragain34]Hi everyone. I am new to the site. I started reading these messages when I quit taking painkillers about 2 weeks ago. I have not taken anymore pills since October 6 and do not plan on taking any ever again. My question to you all is I was prescribed suboxone on October 10. I was given the 2mg tablets. I was instructed to take 2 when I first got them, and then 1 before bed that night. well needless to say by the time it rolled around to take the 3rd pill, I was completely out of it, and did not like feeling that way. So the next day I called my doctor and told him about it and he said that maybe i don't need to take as much and just to take it when I need it. So since the 11th I have taken 1 2mg tab to a max of 2 2mg tabs in the course of a day. I still have a few of them left. but Im starting to get worried from reading some of these post about suboxone that I may have bad withdrawals. Im just wondering if anyone out there knows or thinks that I will or should expect to have withdrawals from suboxone based on how little of it I took in such a short amount of time. If anyone has any answers please let me know, also my doctor prescribed naltrexone to take does anyone know anything about that as well? thanks so much.[/QUOTE]

Your situation sounds somewhat like mine when I entered rehab 3 weeks ago. I was addicted to opiates for 4 years, and the doctor started me off on 2 2mg pills as well, taken in the morning. I'm grateful he didn't start me off on a higher dose, because the drug has been hell getting off of for me. But I believe that is because I was taken off it way too fast. I was at the rehab for 8 days total, including the 2 days spent at detox. I started the suboxone on day 2, on a tuesday, at 4mg (as previously stated). I then was stablized on that dose for 5 days; on Sunday,the 6th day on it, they dropped me down to 2mg and then took me off it completely!!! So, for all practical purposes, given the long half life of the drug (it stays in your system for days), I was pretty much dropped off from 4mg right in then middle of my treatment stay at rehab! Around 36 hours later, after taking my last dose, I start experiencing full blown opiate withdrawal symptoms: sweating, anxiety, and the worst of all: restless legs, I did not sleep at all that night! I felt horrible the next day, and wanted to see the doctor, so he could at least put me back on 2mg, so I could be comfortable enough to complete the intensive treatment program there (they had us going from 6:30 AM to 9:00 at night, group meetings, lectures, NA/AA meeting..etc. I mean, there was no way I was going to do all this while going through full blown opiate withdrawal, and worst yet, not sleeping at night! So, instead of seeing the MD, they sent me to the Psychiatrist! I started to tell him about my dillemma and he adruptly cut me off and started asking me questions such as: "Do you feel like you have special powers"?! He then prescribed me trazadone to help the sleep, but that was useless to me at that point, because I needed to be able to function optimally during the day to do the program. At this point, the only thing that was keeping me going was the fact that I was supposed to be released the next day, so I could at least shake like a leaf in the comfort of my own home, at least that's what I thought! I then ran into my inept counselor, inquired about leaving the next day, and she then informed me that my stay was extended another 5 days! I told her that I didn't want that, and she then turned and told me, in a condescending tone, "Now ****, we agreed that you would be leaving on the 9th" and she just walked away from me! I never agreed to that, the 9th was a date that was suggested could be my maximum stay date in accordance with what my insurance would pay, but I was under the impression, coming from the head Milieu person there (my counselor's boss) that I would be there 8 or 9 days at the most. I was pushed over the edge at this point, figuratively speaking. I went directly to the Nurses's station and asked for a voluntary discharge slip, so I could get the H** out of that place. I really didn't want to leave prematurely because I had been busting my butt working the program there, completing my homework, participating a lot during group, and given my fellow addicts a lot of support. So, in order to leave, I had to see the medical doctor first, so he could sign off on the paper of the voluntary discharge, which basically is a legal form stating that I voluntarily left "against medical advice". So I told this doctor my story, and explained to him that I did want to complete the program, I just wanted to be stabilized at the lowest dose of suboxone for the duration I was there, thats all. He then looked through my medical charts for a few minutes and then started writing all sorts of prescriptions for the pills that I was on during my stay (I had high blood pressure throughout my stay there). He also wrote me a small script for suboxone, and I mean SMALL: (4) 2mg pills, the taper went as follows: I was to take (1) 2mg pills for the following 2 days, I was told to but the remaining two pills in half and start taking a half pill (1mg) every other day. Once I got into the half pill part of the scedule, I started feeling very uncomfortable, and decided that I would take the remaing (4) half pills on successive days, thus stabilizing my dosage at that dose and then figured I would be fine going off that. I was prepared for some withdrawal, which I knew was inevitable, but never in my mind would I have thought that I could barely sleep for 5 days, having horrific restless legs and even arms, just from withdrawling off a mere 1mg?!! So, what I recommend, and others have successfully did this here on this board, is that you start tapering right away. The drop to 2mg is not that difficult, you'll stabilize on that within around 4-5 days at the longest. Then cut the pills in half, and start daily dosing on a half pill. You probably will feel some uncomfortable withdrawals at this point, but that's inevitable when getting off this methadone wannabe drug. But trust me, its not even close to the hell you'd feel if you went off the drug cold turkey at that point. Make sure you get yourelf a good pill splitter, you can buy them at most any pharmacy, assuming you have enough pills, stay on the half pill until you feel somewhat comfortable, then cut the half pills in half again, you'll now be down to .50 milligrams. Again, you may feel some mild or even moderate witdrawal again, but this will pass within a few days, once again stay on this dose until you feel somewhat comfortable. You may be able to come completely off at this point and be ok, that is, not experience really nasty withdrawals, but you could still cut the pills in half one more time and go down to .25 and stay on that for as long as you feel you need to. I know it becomes more and more difficult to continue to cut the pills as they get smaller and smaller, so you might want to consider using a single straight razor blade at this point, if you should choose to taper this low. There is one guy on here that posted that he even went down to .125, stablized, and then went off and experienced no withdrawals whatsoever! This is what I wanted to do, but the doctor at the rehab merely told me that "recovery isn't for pussies" and sent me away with a prescription for catapres, which was useless for my restless legs, I then left unceremoniously while the doctor pointed down the road urging me to go directly to the nearest NA meeting?!

Luckily, my primary care physican just put me on requip, which is awesome for treating the restless legs, but it still doesn't help with the sleep :(

Good luck!!





All times are GMT -7. The time now is 09:35 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!